MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W MF; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W MF; UNIT PHACOEMULSIFICATION
Model Number SE5425MVB
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the product was not received for evaluation, a review of the photo attached to the complaint file was performed.The original packaging was not visible in the photo.The part number and lot number cannot be verified or determined.The photo clearly shows a (25ga) blue colored esa hub and sleeve assembly in a plastic cup.The sleeve was separated from the hub.There are no close-up photos of the assembly, or the area of separation.It cannot be determined if the assembly was physically damaged before the separation occurred.The cause of the separation cannot be determined by viewing the photo alone.Manufacturing and sterilization records for se5425mvb, lot x5416 were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The facility intends to return the product for evaluation.This investigation is ongoing.
 
Event or Problem Description
The user facility reported a trocar broke off in the patient's eye.The trocar particle was removed with a forceps.There was no impact to the patient.
 
Additional Manufacturer Narrative
One blue hub and sleeve assembly and tyvek labeled se5425mvb 25ga., posterior mid-field elite pack, lot x5416 was returned.The expiration date was 2025-may-11.No other contents were returned.Visual inspection found two pieces of the hub and sleeve assembly in a zip lock plastic bag.The valve was on the hub as it should be.Microscopic examination found the sleeve was separated from the hub at the base of the sleeve.In addition, the sleeve was dented and has ridged edges at the location of separation.The hub also has ridged edges at the separated location.Due to the returned opened condition and evidence of use, the cause of the broken hub and sleeve assembly cannot be determined.The product sample was sent to the vendor for their evaluation.This investigation is ongoing.
 
Additional Manufacturer Narrative
While it cannot be determined what caused the hub assembly to fracture, the incoming inspection records of the 15°25ga esa valve cannula were reviewed and verified to be acceptable.Supplier investigation determined that the issue was not manufacturing related.This investigation is complete.

Brand Name
25G BI-B POSTERIOR ELITE W MF
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key19403919
Report Number0001920664-2024-00077
Device Sequence Number17881519
Product Code HQC
UDI-Device Identifier00757770059799
UDI-Public(01)00757770059799(17)250511(10)X5416
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberSE5425MVB
Device Lot NumberX5416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/10/2024
07/01/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/21/2024
07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown